Alert archive / Texas / Flash Flood Watches in 2012

Flash Flood Watch 1, NWS Shreveport, LA

January 9, 20124 states

NWS Shreveport, LA issued this flash flood watch at Jan 9, 2012, 5:31 AM CST for 4 states. It took effect at Jan 9, 2012, 6:00 AM CST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2012, 5:31 AM CST (11:31 UTC)
In effect from
Jan 9, 2012, 6:00 AM CST
Expired
Jan 10, 2012, 3:53 AM CST
In force
22 hr
Issued by
NWS Shreveport, LA
Flood severity
None
All 48 counties

Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 20 km from the middle of the area, began a volume at 11:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 11.5 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2012-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 206 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2012-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
206 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
653 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

529 
WGUS64 KSHV 091131
FFASHV

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SHREVEPORT LA
531 AM CST MON JAN 9 2012

...LOCALLY HEAVY RAINFALL EXPECTED OVER MUCH OF THE FOUR STATE REGION
TODAY AND TONIGHT...

.SHOWERS AND THUNDERSTORMS...SOME PRODUCING HEAVY RAINFALL...WILL
CONTINUE TO DEVELOP AND SPREAD TO THE NORTHEAST ACROSS EAST AND 
NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...NORTHWEST AND NORTH CENTRAL 
LOUISIANA...AND SOUTHWEST AND SOUTH CENTRAL ARKANSAS TODAY AND
TONIGHT. A STRONG UPPER LEVEL STORM SYSTEM WILL BE DRIFTING TOWARD
THE FOUR STATE REGION ACROSS A NEARLY STATIONARY FRONTAL SYSTEM
THAT WILL EXTEND WEST TO EAST FROM SOUTH TEXAS ACROSS THE AREA.
DISTURBANCES EJECTING FROM THE UPPER LOW AND PACIFIC MOISTURE
WILL BE COMBINING WITH LOW LEVEL MOISTURE OVER-RIDING THE SURFACE
BOUNDARY...TO PRODUCE WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS...
WHICH WILL BE DEVELOPING AND RIDING OVER THE SAME GENERAL
LOCATIONS.

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-091930-
/O.NEW.KSHV.FF.A.0001.120109T1200Z-120110T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO...
SHREVEPORT...BOSSIER CITY...MINDEN...HOMER...RUSTON...
FARMERVILLE...MANSFIELD...COUSHATTA...BIENVILLE...JONESBORO...
MONROE...MANY...NATCHITOCHES...WINNFIELD...COLFAX...COLUMBIA...
JENA...IDABEL...CLARKSVILLE...MT VERNON...MT PLEASANT...
PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN...GILMER...
JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...HENDERSON...
CARTHAGE...NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE...
HEMPHILL
531 AM CST MON JAN 9 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF ARKANSAS...LOUISIANA... 
  SOUTHEAST OKLAHOMA AND TEXAS...INCLUDING THE FOLLOWING AREAS...
   IN ARKANSAS...COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE... 
  LITTLE RIVER...MILLER...NEVADA...SEVIER AND UNION AR. IN 
  LOUISIANA...BIENVILLE...BOSSIER...CADDO...CALDWELL... 
  CLAIBORNE...DE SOTO...GRANT...JACKSON...LA SALLE...LINCOLN... 
  NATCHITOCHES...OUACHITA...RED RIVER...SABINE LA...UNION LA... 
  WEBSTER AND WINN. IN SOUTHEAST OKLAHOMA...MCCURTAIN. IN 
  TEXAS...ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...
   GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA... 
  RED RIVER...RUSK...SABINE TX...SAN AUGUSTINE...SHELBY... 
  SMITH...TITUS...UPSHUR AND WOOD. 

* THROUGH LATE TONIGHT

* SHOWERS AND EMBEDDED THUNDERSTORMS...SOME OF WHICH WILL PRODUCE
  LOCALLY HEAVY RAINFALL AT TIMES...WILL CONTINUE TO TRAIN OVER
  THE SAME AREAS TODAY AND TONIGHT...WITH WIDESPREAD ONE TO NEAR
  THREE INCHES OF RAINFALL WITH ISOLATED AMOUNTS TO FOUR OR FIVE INCHES.

* LOW LYING AND POOR DRAINAGE AREAS MAY EXPERIENCE RISING WATER 
  THAT COULD POSE A THREAT TO MOTORISTS AND PROPERTY OWNERS. 
  HEAVY RAIN OVER HILLY AND MOUNTAINOUS AREAS CAN PRODUCE RAPID 
  WATER RUNOFF THAT CAN MOVE QUICKLY ACROSS LOW WATER CROSSINGS 
  AND BRIDGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

06
3 follow-up statements
141 
WGUS64 KSHV 091733
FFASHV

FLOOD WATCH
NATIONAL WEATHER SERVICE SHREVEPORT LA
1133 AM CST MON JAN 9 2012

...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE OVER THE FOUR STATE
REGION THIS AFTERNOON AND TONIGHT...

.SHOWERS AND ISOLATED THUNDERSTORMS...SOME PRODUCING HEAVY
RAINFALL...WILL CONTINUE TO DEVELOP AND SPREAD NORTHEAST ACROSS
EAST TEXAS...SOUTHEAST OKLAHOMA...NORTH LOUISIANA...AND SOUTHWEST
AND ARKANSAS THIS AFTERNOON AND TONIGHT. THIS WILL OCCUR AHEAD OF A
STRONG UPPER LEVEL STORM SYSTEM THAT WILL BE DRIFTING EAST TOWARD
THE FOUR STATE REGION ACROSS A NEARLY STATIONARY FRONTAL BOUNDARY
EXTENDING FROM SOUTHEAST TEXAS INTO CENTRAL LOUISIANA. DISTURBANCES
EJECTING NORTHEAST AHEAD OF THIS UPPER LEVEL SYSTEM AND STATIONARY
FRONTAL BOUNDARY WILL CONTINUE TO INTERACT WITH A MOIST AIR MASS
SUCH THAT WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL TRAIN
OVER THE SAME GENERAL LOCATIONS.

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-092300-
/O.CON.KSHV.FF.A.0001.000000T0000Z-120110T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO...
SHREVEPORT...BOSSIER CITY...MINDEN...HOMER...RUSTON...
FARMERVILLE...MANSFIELD...COUSHATTA...BIENVILLE...JONESBORO...
MONROE...MANY...NATCHITOCHES...WINNFIELD...COLFAX...COLUMBIA...
JENA...IDABEL...CLARKSVILLE...MT VERNON...MT PLEASANT...
PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN...GILMER...
JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...HENDERSON...
CARTHAGE...NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE...
HEMPHILL
1133 AM CST MON JAN 9 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ARKANSAS...LOUISIANA...SOUTHEAST OKLAHOMA AND 
  TEXAS...INCLUDING THE FOLLOWING AREAS...IN ARKANSAS... 
  COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE RIVER... 
  MILLER...NEVADA...SEVIER AND UNION AR. IN LOUISIANA... 
  BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE SOTO...
   GRANT...JACKSON...LA SALLE...LINCOLN...NATCHITOCHES... 
  OUACHITA...RED RIVER...SABINE LA...UNION LA...WEBSTER AND 
  WINN. IN SOUTHEAST OKLAHOMA...MCCURTAIN. IN TEXAS...ANGELINA...
   BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
  HARRISON... MARION...MORRIS...NACOGDOCHES...PANOLA...RED 
  RIVER...RUSK... SABINE TX...SAN AUGUSTINE...SHELBY...SMITH...
  TITUS...UPSHUR AND WOOD. 

* THROUGH LATE TONIGHT

* SHOWERS AND EMBEDDED THUNDERSTORMS...SOME OF WHICH WILL PRODUCE
  LOCALLY HEAVY RAINFALL AT TIMES...WILL CONTINUE TO TRAIN OVER
  THE SAME AREAS THIS AFTERNOON AND TONIGHT...WITH ADDITIONAL
  RAINFALL AMOUNTS OF ONE TO THREE INCHES POSSIBLE...WITH ISOLATED
  HIGHER AMOUNTS NEAR FOUR INCHES...THROUGH LATE TONIGHT. 

* LOW LYING AND POOR DRAINAGE AREAS MAY EXPERIENCE RISING WATER 
  THAT COULD POSE A THREAT TO MOTORISTS AND PROPERTY OWNERS. 
  HEAVY RAIN OVER HILLY AND MOUNTAINOUS AREAS CAN PRODUCE RAPID 
  WATER RUNOFF THAT CAN MOVE QUICKLY ACROSS LOW WATER CROSSINGS 
  AND BRIDGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

15
431 
WGUS64 KSHV 092216
FFASHV

FLOOD WATCH
NATIONAL WEATHER SERVICE SHREVEPORT LA
416 PM CST MON JAN 9 2012

...LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE TONIGHT FOR DEEP
EAST TEXAS AND THE SOUTHERN AND EASTERN SECTIONS OF NORTHCENTRAL
LOUISIANA...

ARZ050-051-059>061-070>073-LAZ001>004-OKZ077-TXZ096-097-108>112-
124>126-136>138-149>151-092330-
/O.CAN.KSHV.FF.A.0001.000000T0000Z-120110T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-MCCURTAIN-
RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-
MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO...
SHREVEPORT...BOSSIER CITY...MINDEN...HOMER...IDABEL...
CLARKSVILLE...MT VERNON...MT PLEASANT...PITTSBURG...
DAINGERFIELD...ATLANTA...QUITMAN...GILMER...JEFFERSON...TYLER...
LONGVIEW...MARSHALL...RUSK...HENDERSON...CARTHAGE
416 PM CST MON JAN 9 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND
PORTIONS OF NORTHWEST LOUISIANA AND NORTHEAST TEXAS HAS BEEN
CANCELLED. 

ALTHOUGH PERIODS OF SHOWERS AND ISOLATED THUNDERSTORMS CAN BE
EXPECTED OVERNIGHT...THE GREATEST HEAVY RAINFALL AND FLASH
FLOOD THREAT WILL REMAIN SOUTH OF THE AREA. 

$$

LAZ005-006-010>014-017>022-TXZ152-153-165>167-100400-
/O.CON.KSHV.FF.A.0001.000000T0000Z-120110T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-
SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES-
SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
INCLUDING THE CITIES OF...RUSTON...FARMERVILLE...MANSFIELD...
COUSHATTA...BIENVILLE...JONESBORO...MONROE...MANY...
NATCHITOCHES...WINNFIELD...COLFAX...COLUMBIA...JENA...
NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE...HEMPHILL
416 PM CST MON JAN 9 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM CST TUESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF LOUISIANA AND EAST TEXAS...INCLUDING THE FOLLOWING 
  AREAS...IN LOUISIANA...BIENVILLE...CALDWELL...DE SOTO... 
  GRANT...JACKSON...LA SALLE...LINCOLN...NATCHITOCHES... 
  OUACHITA...RED RIVER...SABINE LA...UNION LA AND WINN. IN EAST 
  TEXAS...ANGELINA...NACOGDOCHES...SABINE TX...SAN AUGUSTINE AND 
  SHELBY. 

* UNTIL 4 AM CST TUESDAY

* SHOWERS AND EMBEDDED THUNDERSTORMS WILL BECOME WIDESPREAD ONCE
  AGAIN TONIGHT...AHEAD OF A STRONG UPPER LEVEL STORM SYSTEM THAT
  WILL DRIFT EAST ACROSS TEXAS. SOME OF THE STRONGER SHOWERS AND
  EMBEDDED THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY
  HEAVY RAINFALL AT TIMES...ESPECIALLY AS A WARM FRONT LIFTS NORTH
  INTO DEEP EAST TEXAS AND NORTHCENTRAL LOUISIANA LATE TONIGHT.
  THE POTENTIAL FOR HEAVY RAINFALL WILL BE OVER AREAS THAT HAVE
  SEEN WIDESPREAD TWO TO FOUR INCH RAINFALL TOTALS SINCE SUNDAY
  NIGHT. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES...WITH
  ISOLATED HIGHER AMOUNTS NEAR THREE INCHES...WILL BE POSSIBLE
  THROUGH TUESDAY MORNING. 

* LOW LYING AND POOR DRAINAGE AREAS MAY EXPERIENCE RISING WATER 
  THAT COULD POSE A THREAT TO MOTORISTS AND PROPERTY OWNERS. 
  HEAVY RAIN OVER HILLY AND MOUNTAINOUS AREAS CAN PRODUCE RAPID 
  WATER RUNOFF THAT CAN MOVE QUICKLY ACROSS LOW WATER CROSSINGS 
  AND BRIDGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

15
752 
WGUS64 KSHV 100953
FFASHV

FLOOD WATCH
NATIONAL WEATHER SERVICE SHREVEPORT LA
353 AM CST TUE JAN 10 2012

...FLASH FLOOD WATCH IS CANCELLED...

LAZ005-006-010>014-017>022-TXZ152-153-165>167-101100-
/O.CAN.KSHV.FF.A.0001.000000T0000Z-120110T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-
SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES-
SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
INCLUDING THE CITIES OF...RUSTON...FARMERVILLE...MANSFIELD...
COUSHATTA...BIENVILLE...JONESBORO...MONROE...MANY...
NATCHITOCHES...WINNFIELD...COLFAX...COLUMBIA...JENA...
NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE...HEMPHILL
353 AM CST TUE JAN 10 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF LOUISIANA AND EAST TEXAS
HAS BEEN CANCELLED. ALTHOUGH RAINFALL IS EXPECTED TO CONTINUE
ACROSS THE REGION...AMOUNTS ARE FORECAST TO BE INSUFFICIENT TO
PRODUCE FLASH FLOODING.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood watch went out at Jan 9, 5:04 AM CST, 27 minutes earlier.

Area forecast discussion, Jan 9, 5:04 AM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
504 AM CST MON JAN 9 2012

.DISCUSSION...

THE WET PERIOD FOR THE FOUR STATE REGION HAS BEGUN IN ERNEST AS A
SURFACE NEARLY STATIONARY FRONTAL BOUNDARY WINDS FROM THE COAST OF
THE CAROLINA/S...WEST AND SOUTHWEST ACROSS THE SOUTHEAST
STATES... SOUTHERN SECTIONS OF THE FOUR STATE REGION...AND ACROSS
SOUTH TEXAS. A SHARP CONTRAST OF TEMPERATURES WAS NOTICEABLE
ACROSS THE BOUNDARY FROM NORTH TO SOUTH. GULF MOISTURE WILL BE
ABUNDANT RIDING OVER THE BOUNDARY AS WELL AS PLENTIFUL ENERGY FROM
AN UPPER CLOSED LOW/STORM SYSTEM...NOW OVER WEST TEXAS...SOUTHERN
NEW MEXICO...AND MEXICO. ALONG WITH ENERGY THE SYSTEM TO THE WEST
WILL CONTINUE TO SUPPLY PACIFIC MOISTURE WHICH WILL HELP IN THE
PRODUCTION OF LOCALLY HEAVY RAINS. AS THE LOW MOVES ACROSS TEXAS
AND TOWARD THE FOUR STATE REGION A SURFACE LOW WILL DEVELOP OVER
WEST TEXAS AND LIFT NORTHEAST ALONG THE SURFACE BOUNDARY PRODUCING
A BUCKLE ALONG THE BOUNDARY LIFTING THE EASTERN END NORTH AS A
WARM FRONT WITH AN INVERTED TROUGH WORKING WEST AND A COLD FRONT
MOVING ACROSS TEXAS. SHOWERS AND THUNDERSTORMS WILL BE INCREASING
WITH MORE SCATTERED THUNDERSTORMS DEVELOPING IN THE WARM SECTOR. A
FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE AS THE SYSTEM SHIFTS
EAST. RAINFALL WILL BE LOCALLY HEAVY AT TIMES WITH THE REGION
HAVING A GOOD POSSIBILITY OF RAINS OF ONE TO TWO INCHES WITH SOME
LOCATIONS HAVING UP TOO THREE TO FOUR INCHES WITH ISOLATED HIGHER
AMOUNTS. SURFACE ANALYSIS INDICATED INSTABILITY FOR THE SOUTHERN
SECTIONS OF THE FORECAST AREA THIS MORNING AND THERE COULD BE
SEVERE THUNDERSTORMS DEVELOP. THE SURFACE LOW AS ASSOCIATED
FRONTAL SYSTEMS WILL MOVE OVER THE AREA ON TUESDAY AND ONCE EAST
OF THE AREA TUESDAY NIGHT INTO EARLY WEDNESDAY WILL SEE THE RAINS
ENDING FROM SOUTHWEST TO NORTHEAST. SURFACE HIGH PRESSURE WILL
BUILD BACK INTO THE AREA RETURNING MORE NORMAL TEMPERATURES AND
MAINTAINING A DRY PERIOD INTO THE WEEKEND. WITH ALL THE HEAVY RAIN
POTENTIAL WE WILL LIKELY ISSUE A FLASH FLOOD WATCH LATER THIS
MORNING. /06/

&&

.AVIATION...

WIDESPREAD SHRA/ISOLD TSRA NOTED MAINLY ALONG AND N OF THE I-20
CORRIDOR THIS MORNING. ADDITIONAL CONVECTION NOTED ON REGIONAL
MOSAIC RADAR EXPECTED TO MOVE IN FROM THE SW AND OVERTAKE THE
REMAINDER OF THE REGION BY 12Z. DEGRADED CIGS/VSBYS WITH SHRA/TSRA
CAN BE EXPECTED TO PREVAIL THROUGHOUT MOST OF THE 12Z TAF PD...AS AN
UPPER LEVEL DISTURBANCE CONTINUES TO MOVE EWD ACROSS TX. /12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  56  51  60  45  58 / 100 100  90  50  10
MLU  59  52  66  47  60 / 100 100 100  50  10
DEQ  53  44  54  41  57 / 100 100 100  60  10
TXK  53  46  57  43  58 / 100 100  90  50  10
ELD  55  49  61  47  58 / 100 100 100  60  20
TYR  54  47  52  39  60 / 100 100  80  40  10
GGG  55  49  56  42  58 / 100 100  80  40  10
LFK  65  54  58  41  62 / 100 100  70  30  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06/12
Hazardous weather outlook, Jan 8, 12:18 PM CST, 17 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1218 PM CST SUN JAN 8 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-091200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1218 PM CST SUN JAN 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

WIDELY SCATTERED SHOWERS WILL BE POSSIBLE THIS AFTERNOON ALONG AND
SOUTH OF A STATIONARY FRONT EXTENDING FROM JUST SOUTH OF THE
INTERSTATE 20 CORRIDOR OF EAST TEXAS...INTO EXTREME NORTHWEST
LOUISIANA TO ALONG THE ARKANSAS...LOUISIANA STATE LINE. LATER
TONIGHT...AS THE FRONT BEGINS TO DRIFT SOUTH INTO NORTHCENTRAL
LOUISIANA...AREAS OF RAIN WITH EMBEDDED HEAVIER SHOWERS WILL
INCREASE ACROSS MUCH OF THE REGION...AS UPPER LEVEL DISTURBANCES
SHIFT EAST AHEAD OF ATHE PARENT STORM SYSTEM OVER SOUTHERN NEW
MEXICO AND FAR WEST TEXAS. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

PERIODS OF RAIN WITH EMBEDDED HEAVIER SHOWERS...WILL CONTINUE
ACROSS MUCH OF THE FOUR STATE REGION MONDAY...AS THE UPPER LEVEL
STORM SYSTEM TO OUR WEST BEGINS TO SLOWLY DRIFT EAST ACROSS WEST
TEXAS. THE RAIN WILL DEVELOP ALONG AND NORTH OF A STATIONARY
FRONTAL BOUNDARY EXTENDING FROM SOUTHEAST TEXAS INTO NORTHCENTRAL
LOUISIANA AND CENTRAL MISSISSIPPI. AS THE PARENT STORM SYSTEM
DRIFTS FARTHER EAST ACROSS TEXAS MONDAY NIGHT AND TUESDAY...A
SURFACE LOW PRESSURE AREA SHOULD DEVELOP ALONG THE FRONTAL ZONE
NEAR THE SOUTHERN TEXAS COAST...AND SHIFT NORTHEAST ALONG THE
BOUNDARY INTO THE REGION TUESDAY. WITH THE APPROACH OF THE SURFACE
LOW AND PARENT STORM SYSTEM...SHOWERS AND EMBEDDED THUNDERSTORMS
WILL REMAIN WIDESPREAD MONDAY NIGHT AND TUESDAY MORNING...BEFORE
TAPERING OFF FROM WEST TO EAST BY TUESDAY AFTERNOON. LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE ALONG AND SOUTH OF THE FRONT
TUESDAY...WITH AN ISOLATED SEVERE THUNDERSTORM OR TWO POSSIBLE
OVER PORTIONS OF NORTHCENTRAL LOUISIANA. HOWEVER...POOR INSTABILITY
SHOULD NEGATE MUCH OF THE SEVERE WEATHER THREAT. TOTAL RAINFALL
AMOUNTS FROM NEAR TWO TO FOUR INCHES WITH ISOLATED HIGHER AMOUNTS WILL
BE POSSIBLE MONDAY THROUGH LATE TUESDAY...WITH THE HEAVIEST TOTALS
OVER EAST TEXAS...NORTH LOUISIANA...AND SOUTHCENTRAL ARKANSAS.
GIVEN THE WET GROUNDS FROM RAINS THAT FELL THROUGHOUT DECEMBER...MINOR
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WILL BE POSSIBLE. DUE
TO THE ABUNDANCE OF LEAVES THAT HAS FALLEN FROM TREES...DRAINAGE
SYSTEMS ALONG STREETS AND LOW LYING AREAS MAY ENHANCE MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO PERSONNEL...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

15

Nearby

Flash Flood Watches in Texas, 2012Flash Flood Watches in Louisiana, 2012Flash Flood Watches in Arkansas, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.